Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the $r$-rank Artin Conjecture

Author: Francesco Pappalardi
Journal: Math. Comp. 66 (1997), 853-868
MSC (1991): Primary 11N37; Secondary 11N56
MathSciNet review: 1377664
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We assume the generalized Riemann hypothesis and prove an asymptotic formula for the number of primes for which $\mathbb{F}^\ast_p$ can be generated by $r$ given multiplicatively independent numbers. In the case when the $r$ given numbers are primes, we express the density as an Euler product and apply this to a conjecture of Brown-Zassenhaus (J. Number Theory 3 (1971), 306-309). Finally, in some examples, we compare the densities approximated with the natural densities calculated with primes up to $9\cdot 10^4$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11N37, 11N56

Retrieve articles in all journals with MSC (1991): 11N37, 11N56

Additional Information

Francesco Pappalardi
Affiliation: Dipartimento di Matematica, Università degli Studi di Roma Tre, Via C. Segre, 2, 00146 Rome, Italy

PII: S 0025-5718(97)00805-3
Keywords: Primitive roots, generalized Riemann hypothesis
Received by editor(s): April 11, 1995
Received by editor(s) in revised form: January 23, 1996
Additional Notes: Supported by Human Capital and Mobility Program of the European Community, under contract ERBCHBICT930706
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia